I had to stop taking ibuprofen due to gastris and bleeding.
There is a potential for developing ulcers and stomach bleeding take ibuprofen for long periods of time. If you are prone to developing ulcers you should protect your stomach you by taking a proton inhibitor such as Prilosec OTC, Nexium, Aciphex or Prevacid. Or ask your doctor for another type of pain killer such as Ultram (tramadol) which doesn't effect the stomach as much.
It can also affect the kidneys somewhat and also thins your blood just like aspirin.i would really do a bit of research on NSAIDS like motrin,aleeve...you get the idea.You really should know as much as possible about all and every med that you take,really.some can affect you or interact with some other Rxed or even over the counter types of meds.there is alot of info about all meds here on the net(what a wonderful tool the PC really is)i would closely read all the literature availiable on what you are currently taking.if you cannot find any info by doing a google you can always look up the manufacturers web site itself and look at what they have on Rxing info.by law,they have to include ALL info not just the 'good' stuff.They have to state adverse reactions what the possible complications too.just always inform yourself on what meds you are taking andcopy all the highlights so if you suddenly experience some strange reaction or symptom the info is always handy to look through.i do thios with all of my six Rxed meds that i take and all the transplant(ten) meds my son takes.then keep this all in a file somewhere handy.ya gotta look out for yourself ya know/docs don't really know much about all the huge amounts of meds they actually Rx to their patients.any questions I ever have about any med at all,i will always ask my pharmacist first.just be careful when you are taking anything like NSAIDS and espescially tylenol as this med alone can cause alot of problems with your kidneys and liver.Marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
I use to take the Motrin 800mg every morning with my coffee for years. I would say for at least 3 years straight on an empty stomach, BIG mistake. Between that and going through a divorce I developed ulcerative colitis, and that was no fun. Now if I take any ibuprofen for a couple of days it will aggravate my colitis. I know it says to take with food or milk and I would definitely do so. To Alsaser, I hope that 1800mg wasn't all at once, real bad. Good luck everyone.
I took ibuprofen every day (sometimes 2-3 times a day- 200mg each) for about 3 months, then it stopped working. I think your body builds up a tolerance to it after a while, so you should at least take a break every now and then...if you're in that much pain though, I think you should see a doctor. You might get a prescription for something else that would help you more.